Alert archive / Tennessee / River Flood Warnings in 2020
River Flood Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Feb 6, 2020, 3:49 PM CST for Perry County, Tennessee. It took effect at Feb 7, 2020, 4:08 AM CST. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2020, 3:49 PM CST (21:49 UTC)
- In effect from
- Feb 7, 2020, 4:08 AM CST
- Expired
- Feb 8, 2020, 7:25 AM CST
- In force
- 27 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Perry County, TN
The radar
The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 16.03 ft at Feb 7, 2020, 6:00 PM CST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
662
WGUS44 KOHX 062149
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
349 PM CST Thu Feb 6 2020
...The National Weather Service in Nashville has issued a Flood Warning for the
following rivers in Middle Tennessee...
Buffalo River Near Lobelville affecting Perry County
. The Buffalo River Near Lobelville is expected to continue rising, and climb above flood stage Friday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
TNC135-070949-
/O.NEW.KOHX.FL.W.0007.200207T1146Z-200208T1800Z/
/LBVT1.1.ER.200207T1146Z.200208T0000Z.200208T1200Z.NO/
349 PM CST Thu Feb 6 2020
The National Weather Service in Nashville has issued a
* Flood Warning for
The Buffalo River Near Lobelville
* From late tonight until Saturday afternoon.
* At 3 PM Thursday the stage was...9.5 feet
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* The river is forecast to rise above flood stage early Friday and continue
rising to near 16.0 feet Friday evening. The river will fall below flood
stage Saturday.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville near
Beardstown and it may be impassable. Extensive agricultural land along the
river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper
Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
river.
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
3566 8785 3579 8782
$$4 follow-up statements
527
WGUS84 KOHX 070929
FLSOHX
Flood Statement
National Weather Service Nashville TN
329 AM CST Fri Feb 7 2020
...The Flood Warning continues for the following rivers in Tennessee...
Buffalo River Near Lobelville affecting Perry County
. Heavy rains have caused significant rises along the Buffalo River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
TNC135-072129-
/O.EXT.KOHX.FL.W.0007.200207T1008Z-200208T2136Z/
/LBVT1.1.ER.200207T1008Z.200207T1800Z.200208T1536Z.NO/
329 AM CST Fri Feb 7 2020
...Flood Warning extended until 02/08 15:36...The Flood Warning continues for
The Buffalo River Near Lobelville
* From early this morning until 02/08 15:36.
* At 02AM Friday the stage was 12.9 feet.
* Minor flooding is forecast.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* The river is forecast to rise above flood stage early this morning and
continue rising to 15.2 feet 02/07 06:00. The river will fall below flood
stage tomorrow late morning.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville near
Beardstown and it may be impassable. Extensive agricultural land along the
river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper
Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
river.
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
3566 8785 3579 8782
$$637
WGUS84 KOHX 072127
FLSOHX
Flood Statement
National Weather Service Nashville TN
327 PM CST Fri Feb 7 2020
...The Flood Advisory continues for the following rivers in Tennessee...
Buffalo River Near Lobelville affecting Perry County
. Heavy rains have caused significant rises along the Buffalo River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
TNC135-080926-
/O.EXT.KOHX.FL.W.0007.000000T0000Z-200208T1525Z/
/LBVT1.1.ER.200207T1211Z.200208T0000Z.200208T0925Z.NO/
327 PM CST Fri Feb 7 2020
...Flood Warning extended until 02/08 09:25...The Flood Warning continues for
The Buffalo River Near Lobelville
* Until 02/08 09:25.
* At 2 PM Friday the stage was 15.8 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* The river will continue rising to near 16.0 feet this evening, then is
forecast to fall below flood stage early tomorrow.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville near
Beardstown and it may be impassable. Extensive agricultural land along the
river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper
Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
river.
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
3566 8785 3579 8782
$$611
WGUS84 KOHX 080555
FLSOHX
Flood Statement
National Weather Service Nashville TN
1155 PM CST Fri Feb 7 2020
...The Flood Warning continues for the following rivers in Tennessee...
Buffalo River Near Lobelville affecting Perry County
. Heavy rains have caused significant rises along the Buffalo River. The river
has crested at Lobelville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
TNC135-081755-
/O.EXT.KOHX.FL.W.0007.000000T0000Z-200208T1800Z/
/LBVT1.1.ER.200207T1211Z.200208T0030Z.200208T1200Z.NO/
1155 PM CST Fri Feb 7 2020
...Flood Warning extended until 02/08 12:00...The Flood Warning continues for
The Buffalo River Near Lobelville
* Until 02/08 12:00.
* At 11PM Friday the stage was 15.6 feet.
* Minor flooding is forecast.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* The river will has crested and is forecast to fall below flood stage later today.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville near
Beardstown and it may be impassable. Extensive agricultural land along the
river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper
Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
river.
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
3566 8785 3579 8782
$$160
WGUS84 KOHX 081325
FLSOHX
Flood Statement
National Weather Service Nashville TN
725 AM CST Sat Feb 8 2020
...The Flood Warning is cancelled for the following rivers in Tennessee...
Buffalo River Near Lobelville affecting Perry County
. The flood warning for the Buffalo River near Lobelville has been replaced with
a flood advisory as the river has dropped below flood stage. This weekend will be
dry, but more heavy rain beginning Sunday night could lead to additional rises on
the Buffalo River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
TNC135-081355-
/O.CAN.KOHX.FL.W.0007.000000T0000Z-200208T1800Z/
/LBVT1.1.ER.200207T1211Z.200208T0030Z.200208T1046Z.NO/
725 AM CST Sat Feb 8 2020
The Flood Warning is cancelled for
The Buffalo River Near Lobelville
* Until 02/08 12:00.
* At 06AM Saturday the stage was 13.2 feet and falling.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper
Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
river.
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
3566 8785 3579 8782
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 6, 2:53 PM CST, 56 minutes earlier.
Area forecast discussion, Feb 6, 2:53 PM CST, 56 minutes before
Area Forecast Discussion National Weather Service Nashville TN 253 PM CST Thu Feb 6 2020 .DISCUSSION... This afternoon has resulted in mostly dry conditions for the Mid State. Several locations are dealing with remnant flooding from recent heavy rainfall, as creeks and streams slowly start to recede. Tonight, a mid-level impulse will spark light precipitation as it glides over the Mid State. With temperatures dropping, any light rain or drizzle that develops will begin to mix with snow. Forecast soundings show sufficient ice growth in the dendritic growth zone, especially after midnight. Surface temperatures will likely be just above freezing, falling into the upper 20s and lows 30s by 6 AM. Ground temperatures will be marginal, so accumulations are expected to remain light. However, for spots along and north of I-40, do not be surprised to wake up to a light dusting of snow on grassy and elevated surfaces. The highest amounts will be focused east of I-65 and along the Cumberland Plateau. Minor travel impacts are possible during the Friday morning commute. A Winter Weather Advisory goes into effect at 9 PM tonight for portions of Middle Tennessee. Please refer to the advisory for more information. A few snow showers could linger into the early afternoon on the Plateau, with everyone else drying out. Friday's air will be about 10 degrees below normal, before warming to near normal on Saturday. The Plateau may receive a passing shower on Saturday afternoon, otherwise remaining dry. Sunday will be the pick day of the weekend as temperatures reach into the 50s. Rain chances return Monday morning ahead of a cold front, followed by additional waves of wet weather midweek. The operational GFS/EURO differ, with the EURO looking much soggier than its counterpart. For now, the forecast reflects a less ambitious blend of guidance...though, if the EURO pans out, flooding concerns will markedly increase next week. QPF from Monday morning through late week ranges from 2.5 inches across the north to 4 inches in the south. Our eyes will be on the potential for at least some minor flooding during this timeframe. Temperatures during the work week will be near or above normal, feeling somewhat mild for mid February. && .AVIATION... 18Z TAF DISCUSSION. MVFR/IFR conditions will continue through all of this TAF cycle. Rains are tapering off from west to east, improving vis, but more light rain, then a changeover to snow is likely this evening for all mid-state terminals. Some LIFR conditions will be possible for a few hours during any heavier snow bands, but should be short- lived. Winds will begin to pick up this evening as well, as the surface pressure gradient tightens. Look for west to northwest gusts of 18-20 kts overnight and into the Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Nashville 31 40 31 47 30 / 60 20 10 10 0 Clarksville 29 39 29 43 28 / 60 10 10 10 0 Crossville 28 35 26 43 26 / 70 30 10 20 10 Columbia 30 41 30 47 29 / 60 10 10 10 0 Lawrenceburg 31 41 31 48 29 / 60 10 10 10 0 Waverly 29 40 30 45 30 / 60 10 10 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 PM this evening to noon CST Friday for Cannon-Cheatham-Clay-Cumberland-Davidson-De Kalb- Dickson-Fentress-Houston-Humphreys-Jackson-Macon-Montgomery- Overton-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-White-Williamson-Wilson. && DISCUSSION......Schaper AVIATION........Unger
Hazardous weather outlook, Feb 6, 5:11 AM CST, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 511 AM CST Thu Feb 6 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-071115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 511 AM CST Thu Feb 6 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Light to moderate rain will continue to affect southeastern Middle Tennessee this morning. Some flooding of roads and other low lying areas will continue before waters recede later today. Light rain is expected to redevelop this evening, then mix with and change to light snow tonight across Middle Tennessee. A dusting to a few tenths of an inch is possible, with up to 1 inch on the Cumberland Plateau. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Several more waves of heavy rainfall are likely from Monday through Friday of next week, which could lead to additional significant flooding across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated until the middle of next week. Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:07 PM CST | Areal Flood Advisory | OHX | Bedford, Davidson, Marshall, Maury, Rutherford, Williamson and 1 more | 6 hr |
| Feb 5, 6:26 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 34 min |
| Feb 5, 6:32 PM CST | Flash Flood Warning | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more | 6 hr |
| Feb 5, 6:34 PM CST | Tornado Warning | OHX | Bedford, Marshall | 26 min |
| Feb 5, 6:43 PM CST | Special Weather Statement | OHX | Bedford, Cannon, Rutherford | 47 min |
| Feb 5, 6:48 PM CST | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 15 min |
| Feb 5, 6:49 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 4 more | 3 hr |
| Feb 5, 6:59 PM CST | River Flood Advisory | OHX | Davidson | 19 days |
| Feb 5, 7:01 PM CST | Special Weather Statement | OHX | Coffee, Grundy, Warren | 44 min |
| Feb 5, 7:04 PM CST | Areal Flood Advisory | OHX | Clay, DeKalb, Jackson, Overton, Pickett, Putnam and 1 more | 116 min |
| Feb 5, 7:20 PM CST | Special Weather Statement | OHX | Cannon, DeKalb, Van Buren, Warren, White | 40 min |
| Feb 5, 7:32 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 43 min |
| Feb 5, 7:34 PM CST | Flash Flood Warning | OHX | Cumberland, DeKalb, Van Buren, Warren, White | 4 hr |
| Feb 5, 7:37 PM CST | Flash Flood Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Pickett and 2 more | 4 hr |
| Feb 5, 8:01 PM CST | Flash Flood Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Warren, Wilson | 3 hr |
| Feb 5, 8:11 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 34 min |
| Feb 5, 8:15 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Perry and 1 more | 3 hr |
| Feb 5, 8:25 PM CST | River Flood Advisory | OHX | Grundy | 25 hr |
| Feb 5, 8:36 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Feb 5, 9:45 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 3 hr |
| Feb 5, 9:56 PM CST | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 3 hr |
| Feb 5, 9:59 PM CST | River Flood Advisory | OHX | Bedford | 13 hr |
| Feb 5, 11:34 PM CST | River Flood Advisory | OHX | Lawrence | 5 hr |
| Feb 6, 1:25 AM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Marshall and 1 more | 3 hr |
| Feb 6, 1:29 AM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 4 more | 3 hr |
| Feb 6, 1:39 AM CST | River Flood Advisory | OHX | Giles | 13 hr |
| Feb 6, 1:51 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 58 hr |
| Feb 6, 2:44 AM CST | River Flood Advisory | OHX | Giles | 13 hr |
| Feb 6, 4:26 AM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Giles, Grundy, Lawrence, Marshall and 2 more | 9 hr |
| Feb 6, 4:30 AM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more | 9 hr |
| Feb 6, 5:00 AM CST | River Flood Warning | OHX | Lawrence | 10 hr |
| Feb 6, 5:45 AM CST | River Flood Advisory | OHX | Maury | 8 hr |
| Feb 6, 6:01 AM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 10 hr |
| Feb 6, 7:15 AM CST | River Flood Advisory | OHX | Hickman | 7 hr |
| Feb 6, 8:53 AM CST | River Flood Advisory | OHX | Davidson | 15 days |
| Feb 6, 8:56 AM CST | River Flood Advisory | OHX | Bedford, Marshall | 19 hr |
| Feb 6, 10:31 AM CST | River Flood Advisory | OHX | Williamson | 18 hr |
| Feb 6, 10:37 AM CST | River Flood Advisory | OHX | Perry, Wayne | 18 hr |
| Feb 6, 10:54 AM CST | River Flood Advisory | OHX | Marshall | 12 hr |
| Feb 6, 11:24 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 28 hr |
| Feb 6, 1:28 PM CST | River Flood Advisory | OHX | Williamson | 22 hr |
| Feb 6, 1:29 PM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more | 3 hr |
| Feb 6, 1:38 PM CST | River Flood Warning | OHX | Maury | 42 hr |
| Feb 6, 1:43 PM CST | River Flood Warning | OHX | Hickman | 3 days |
| Feb 6, 2:17 PM CST | River Flood Warning | OHX | Giles | 10 hr |
| Feb 6, 2:25 PM CST | Winter Weather Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 24 more | 22 hr |
| Feb 6, 3:01 PM CST | River Flood Advisory | OHX | Lawrence | 6 hr |
| Feb 6, 3:35 PM CST | River Flood Warning | OHX | Giles | 44 hr |
| Feb 6, 3:45 PM CST | River Flood Advisory | OHX | Davidson | 52 hr |
| Feb 6, 3:58 PM CST | River Flood Warning | OHX | Decatur, Hardin, Perry, Wayne | 20 days |
Nearby
River Flood Warnings in Tennessee, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.